| Catalog Number |
0112770 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Pain (1994); Hernia (2240)
| Date of Event |
10/14/2015
Type of Reportable Event
Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2014 - patient was diagnosed with right inguinal hernia thereby underwent open repair with the implant of two perfix plugs (device #1 and #2).Per op notes, "two perfix plugs (device #1 and #2) were placed to the pubis medially, cooper's ligament inferiorly and transversalis superiorly." (b)(6) 2015 - patient was diagnosed with recurrent right inguinal hernia, mesh pain and infection thereby underwent repair with removal of mesh (device #1& #2).Per op notes, "there were 2 plugs identified.Both plugs (device #1 and #2) were then dissected free from the surrounding tissue.The plugs (device #1 and #2) were removed".
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2014) is considered to be a best estimate.This mdr represents perfix plug (device #2).An additional supplemental mdr was submitted to represent the perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.